Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 17, 2008, 2:43 PM PDT. It took effect at Aug 18, 2008, 3:00 AM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2008, 2:43 PM PDT (21:43 UTC)
- In effect from
- Aug 18, 2008, 3:00 AM PDT
- Expired
- Aug 19, 2008, 4:46 AM PDT
- In force
- 26 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 172143 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 243 PM PDT SUN AUG 17 2008 WAZ662-181500- /O.UPG.KSEW.FW.A.0002.080818T0600Z-080819T0000Z/ /O.NEW.KSEW.FW.W.0003.080818T1000Z-080819T0000Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 243 PM PDT SUN AUG 17 2008 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 5 PM PDT MONDAY FOR SCATTERED LIGHTNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE EAST SIDE OF NORTH CASCADES NATIONAL PARK THROUGH THIS EVENING. LIGHTNING COVERAGE SHOULD THEN INCREASE TO SCATTERED AMOUNTS EARLY MONDAY MORNING WITH THE RISK CONTINUING THROUGH AT LEAST MONDAY AFTERNOON. THIS WILL INCREASE THE RISK OF LIGHTNING-CAUSED WILDFIRES. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS EXPECTED TO OCCUR WITHIN THE NEXT 12 TO 24 HOURS IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WAZ654>659-661-181500- /O.EXT.KSEW.FW.W.0002.000000T0000Z-080818T1500Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 243 PM PDT SUN AUG 17 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT MONDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 AM PDT MONDAY. A LARGE MASS OF THUNDERSTORMS WAS LOCATED OFF THE OREGON AND SOUTHERN WASHINGTON COAST ON SUNDAY AFTERNOON WITH ISOLATED THUNDERSTORMS OVER WESTERN WASHINGTON. THE LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE UP AND OVER A LARGE PART OF WESTERN WASHINGTON TONIGHT...BRINGING SCATTERED LIGHTNING AND AN INCREASING THE RISK OF LIGHTNING-CAUSED WILDFIRES. THE BULK OF THE LIGHTNING WILL AFFECT THE OLYMPIC PENINSULA THIS EVENING AND THEN SHIFT EAST OF I-5 OVERNIGHT. THE LIGHTNING SHOULD START TO SUBSIDE ON MONDAY AFTERNOON AND END OVER WESTERN WASHINGTON BY MONDAY EVENING. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS OCCURRING OR FORECAST TO OCCUR IN THE NEXT 12 TO 24 HOURS...IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HANER WEATHER.GOV/SEATTLE
4 follow-up statements
000 WWUS86 KSEW 181459 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 759 AM PDT MON AUG 18 2008 WAZ654>659-190000- /O.EXT.KSEW.FW.W.0002.000000T0000Z-080819T0600Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- 759 AM PDT MON AUG 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 11 PM PDT THIS EVENING. A LARGE AREA OF THUNDERSTORMS OVER WESTERN OREGON THIS MORNING ARE MOVING NORTHWARD AND MOVE ACROSS WESTERN WASHINGTON THROUGH THE DAY. ALSO...THE AIR MASS OVER PORTIONS OF WESTERN WASHINGTON WILL REMAIN UNSTABLE INTO THE EVENING HOURS...KEEPING THE THREAT OF THUNDERSTORMS GOING INTO THE EVENING. DUE TO A MORE MOIST AND COOLER AIR MASS...THE THUNDERSTORMS WILL BE WETTER THAN THEY WERE OVER THE WEEKEND...HOWEVER FUELS REMAIN AT CRITICAL DRYNESS LEVELS EAST OF THE COAST. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS OCCURRING OR FORECAST TO OCCUR IN THE NEXT 12 TO 24 HOURS...IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WAZ661-190000- /O.EXT.KSEW.FW.W.0002.000000T0000Z-080819T0000Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 759 AM PDT MON AUG 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A LARGE MASS OF THUNDERSTORMS WAS LOCATED OFF THE OREGON AND SOUTHERN WASHINGTON COAST ON SUNDAY AFTERNOON WITH ISOLATED THUNDERSTORMS OVER WESTERN WASHINGTON. THE LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE UP AND OVER A LARGE PART OF WESTERN WASHINGTON TONIGHT...BRINGING SCATTERED LIGHTNING AND AN INCREASING THE RISK OF LIGHTNING-CAUSED WILDFIRES. THE BULK OF THE LIGHTNING WILL AFFECT THE OLYMPIC PENINSULA THIS EVENING AND THEN SHIFT EAST OF I-5 OVERNIGHT. THE LIGHTNING SHOULD START TO SUBSIDE ON MONDAY AFTERNOON AND END OVER WESTERN WASHINGTON BY MONDAY EVENING. THUS THERE WILL STILL BE A RISK OF LIGHTNING- CAUSED WILDFIRES. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS OCCURRING OR FORECAST TO OCCUR IN THE NEXT 12 TO 24 HOURS...IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WAZ662-190000- /O.EXT.KSEW.FW.W.0003.000000T0000Z-080819T1200Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 759 AM PDT MON AUG 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE EAST SIDE OF NORTH CASCADES NATIONAL PARK TODAY AND POSSIBLY WELL INTO TONIGHT. THIS WILL INCREASE THE RISK OF LIGHTNING-CAUSED WILDFIRES. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS EXPECTED TO OCCUR WITHIN THE NEXT 12 TO 24 HOURS IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CERNIGLIA
000 WWUS86 KSEW 182242 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 342 PM PDT MON AUG 18 2008 WAZ654>659-190600- /O.CON.KSEW.FW.W.0002.000000T0000Z-080819T0600Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- 342 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION INTO THE EVENING HOURS BEFORE SHIFTING OFF TO THE EAST LATER TONIGHT. THEREFORE THE THREAT OF SCATTERED THUNDERSTORMS REMAINS OVER MOST OF INTERIOR WESTERN WASHINGTON INTO THE EVENING. THE THUNDERSTORMS THAT OCCUR DURING THE EVENING WILL GENERALLY BE WET...HOWEVER FUELS REMAIN AT CRITICAL DRYNESS LEVELS EAST OF THE COAST. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS OCCURRING OR FORECAST TO OCCUR IN THE NEXT 12 TO 24 HOURS...IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WAZ661-190000- /O.CON.KSEW.FW.W.0002.000000T0000Z-080819T0000Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 342 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE EASTERN PORTION OF THE OLYMPICS INTO THE EVENING HOURS BEFORE SHIFTING OFF TO THE EAST LATER TONIGHT. THEREFORE THE THREAT OF SCATTERED THUNDERSTORMS REMAINS OVER MOST OF INTERIOR WESTERN WASHINGTON INTO THE EVENING. THE THUNDERSTORMS THAT OCCUR DURING THE EVENING WILL GENERALLY BE WET...HOWEVER FUELS REMAIN AT CRITICAL DRYNESS LEVELS EAST OF THE COAST. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS OCCURRING OR FORECAST TO OCCUR IN THE NEXT 12 TO 24 HOURS...IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WAZ662-190645- /O.CON.KSEW.FW.W.0003.000000T0000Z-080819T1200Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 342 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF THE CASCADE CREST TONIGHT AND WILL LIKELY MOVE ACROSS THE OVER THE EAST SIDE OF NORTH CASCADES NATIONAL PARK DURING THE OVERNIGHT HOURS. THIS WILL KEEP THE POTENTIAL FOR LIGHTNING-CAUSED WILDFIRES THROUGH MOST OF THE NIGHT. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS EXPECTED TO OCCUR WITHIN THE NEXT 12 TO 24 HOURS IN COMBINATION WITH SUFFICIENTLY DRY FUELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CERNIGLIA
000 WWUS86 KSEW 190554 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 1054 PM PDT MON AUG 18 2008 WAZ654>659-190700- /O.CAN.KSEW.FW.W.0002.000000T0000Z-080819T0600Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- 1054 PM PDT MON AUG 18 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES...THE BLACK HILLS...SOUTHWEST INTERIOR LOWLANDS...AND THE CENTRAL AND SOUTH PUGET SOUND LOWLANDS. THE THUNDERSTORMS WERE OCCURRING WELL EAST OF THE AREA AND NO LONGER POSE A THREAT FOR LIGHTNING-CAUSED WILDFIRES...THUS THE RED FLAG WARNING WAS CANCELLED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD THIS RED FLAG WARNING HAS ENDED. $$ WAZ662-191200- /O.CON.KSEW.FW.W.0003.000000T0000Z-080819T1200Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 1054 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR SCATTERED THUNDERSTORMS OVER THE EAST PORTION OF THE NORTH CASCADES NATIONAL PARK AND THE LAKE CHELAN NATIONAL PARK... AN UPPER TROUGH APPROACHING FROM THE SOUTHWEST WILL RESULT IN A CONTINUED THREAT OF SCATTERED THUNDERSTORMS EAST OF THE CASCADE CREST THE REST OF TONIGHT. THIS WILL KEEP THE POTENTIAL FOR LIGHTNING-CAUSED WILDFIRES GOING THROUGH EARLY TUESDAY. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS EXPECTED TO OCCUR WITHIN THE NEXT 12 TO 24 HOURS IN COMBINATION WITH SUFFICIENTLY DRY FUELS. $$
000 WWUS86 KSEW 191146 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 446 AM PDT TUE AUG 19 2008 WAZ662-191300- /O.CAN.KSEW.FW.W.0003.000000T0000Z-080819T1200Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 446 AM PDT TUE AUG 19 2008 ...RED FLAG WARNING IS CANCELLED FOR THE EAST PORTION OF THE NORTH CASCADES NATIONAL PARK AND LAKE CHELAN NATIONAL RECREATIONAL AREA... THE THUNDERSTORMS THAT HAVE OCCURRED HAVE BEEN ISOLATED AND WELL EAST OF THE AREA. THE THREAT FOR SCATTERED LIGHTNING HAS ENDED... THUS THE RED FLAG WARNING WAS CANCELLED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD THAT THIS RED FLAG WARNING HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 17, 9:30 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 17, 9:30 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT SUN AUG 17 2008
.SYNOPSIS...DISTURBANCES ROTATING AROUND A LOW PRESSURE SYSTEM
OFFSHORE WILL RESULT IN A CHANCE OF THUNDERSTORMS OVER MUCH OF THE
AREA THROUGH TONIGHT. THE LOW PRESSURE SYSTEM WILL THEN MOVE ACROSS
THE AREA MONDAY...THEREBY KEEPING THE WEATHER UNSETTLED. A STRONGER
AND WETTER STORM WILL BEGIN AFFECTING THE REGION LATER TUESDAY.
SIGNIFICANT RAINFALL IS EXPECTED ON THE SOUTHWEST FACING SLOPES OF
THE OLYMPICS AND CASCADES WITH THIS SYSTEM. IMPROVING WEATHER WILL
OCCUR ON WEDNESDAY AS THE STORM SYSTEM EXITS THE AREA.
&&
.SHORT TERM...THUNDERSTORMS WILL BE THE WEATHER HIGHLIGHT THROUGH
TONIGHT AS EXPECTED YESTERDAY. LONG FEED OF MID LEVEL MOISTURE
STREAMING NORTHWARD WITH STEEP LAPSE RATES IN PLACE. THIS WILL BE
THEE CASE INTO TONIGHT WHICH MEANS THAT SCATTERED THUNDERSTORMS ARE
EXPECTED THROUGH THE DAY AND INTO TONIGHT. UPDATED THE FORECAST THIS
MORNING TO MAKE THE THUNDERSTORM WORDING MORE DEFINITE AND TWEAK THE
TEMPERATURES UP A NOTCH. BASICALLY WILL HAVE A WARM...SOMEWHAT HUMID
DAY WITH PERIODS OF SUNSHINE AND THUNDERSTORMS HERE AND THERE. THE
THUNDERSTORMS CAN POP UP AT ANY MOMENT ANYWHERE TODAY...ALTHOUGH
THERE APPEARS TO BE A VERY WEAK WAVE IN THE FLOW OVER WEST-CENTRAL
OREGON THAT IF IT HOLDS TOGETHER WILL ENHANCE THE CONVECTION DURING
THE MIDDLES OF THE DAY. ANOTHER OVER NORTHERN CALIFORNIA MAY PROVIDE
A FOCUS LATER THIS EVENING. BEING THAT THESE STORMS HAVE VERY HIGH
BASES WITH A FAIRLY DRY AIR MASS UNDER THEM...NOT EXPECTING MUCH
RAIN WITH THE STORMS THROUGH THIS EVENING AS MOST OF IT EVAPORATES
BEFORE HITTING THE GROUND. HOWEVER...SOME OF THE STRONGER STORMS MAY
PRODUCE SOME HAIL. SOMETHING TO KEEP IN MIND IF YOUR PLANNING
OUTDOOR ACTIVITIES TODAY.
TONIGHT WE ARE BASICALLY UNDER THE SAME FLOW ALTHOUGH THE THE UPPER
TROUGH TO OUR WEST IS EDGING CLOSER WITH SOMEWHAT GREATER SPEED
SHEAR ALOFT. HOWEVER THE UPPER TROUGH IS HANGING BACK A BIT AND WITH
A SLOWER EASTWARD PROGRESSION...THE STRONGEST DYNAMICS ARE BEGINNING
TO LOOKS AS THROUGH WILL HOLD OFF UNTIL MONDAY. ORIGINALLY WE WERE
THINKING TONIGHT AND EARLY MONDAY WOULD BE THE FOCUS OF THE
STRONGEST CONVECTION BUT WE MAY NEED TO BACK THAT OFF 6-10 HOURS
LEAVING THE FOCUS FOR MONDAY. WILL STILL HAVE SCATTERED
THUNDERSTORMS TONIGHT...JUST MAY BE STRONGER STORMS WITH MORE
NUMEROUS AND WETTER SHOWERS. THROUGH MONDAY...THIS IS A RATHER
DYNAMIC SITUATION SO BE PREPARED FOR CHANGEABLE AND INTERESTING
WEATHER OVER THE NEXT 36 HOURS.
TUESDAY WILL BE THE IN-BETWEEN DAY AS THE ATMOSPHERE RELOADS AND
PREPARES TO TAKE ANOTHER SWING AT THE REGION. STRONG (FOR AUGUST)
COLD FRONT WILL APPROACH THE REGION LATE TUESDAY...CROSSING THE AREA
LATE TUESDAY NIGHT IF THE CURRENT TIMING HOLDS. THIS WILL SPREAD
GENEROUS RAINS ACROSS THE AREA...ESPECIALLY THE COAST AND MOUNTAIN
AREAS WHERE 1-2 INCH AMOUNTS ARE LIKELY AND POSSIBLY LOCALLY MORE.
WILL ALSO KICK UP BREEZY CONDITIONS IN THE USUAL WINDY LOCATIONS
WITH A TYPICAL FALL FRONT. MORE DETAILS ON THIS LATER (AND BELOW)
NEED TO DEAL WITH THE NEXT 36 HOURS. CERNIGLIA
.LONG TERM FROM THE PREV DISCUSSION...WELL IT LOOKS LIKE WE HAVE
SETTLED IN AND JUMPED ON IT. AN UNSEASONABLY STRONG COLD FRONT WILL
TAKE AIM AT THE WEST COAST LATE TUESDAY NIGHT. THIS SYSTEM IS
ROUGHLY 3 STANDARD DEVIATIONS OUTSIDE OF THE NORM FOR MID
AUGUST...MORE LIKE AN EARLY OCTOBER FRONT...AND WILL BE A
SIGNIFICANT CONTRAST TO THE LAST FEW DAYS. THE FRONT WILL NOT ONLY
USHER IN COLDER AIR AND BREEZY CONDITIONS BUT IT IS ALSO BEGINNING
TO LOOK RATHER WET. THE OLYMPICS WILL LIKELY SEE (AND IS WHAT I PUT
IN THE QPF GRIDS) 24 HOURS RAINFALL AMOUNTS GREATER THAN 1.5 INCHES
BY WEDNESDAY MORNING...WITH A GOOD 0.75-1.0 INCHES ALONG THE COAST
AND OVER THE CASCADES. ONE MESOSCALE LONG RANGE MODEL IS KICKING OUT
GREATER THAN 2.5 INCHES OVER THE OLYMPICS AND NORTH CASCADES ON THE
ONE EXTREME. NOT AS MUCH RAIN INLAND AREAS BUT STILL SIGNIFICANT
AMOUNTS FOR AUGUST.
THE ASSOCIATED UPPER LOW SWINGS THROUGH WEDNESDAY NIGHT FOR ANOTHER
SHOT AT SHOWERS. WILL BE RATHER COOL WITH SNOW LEVEL DOWN TO AT
LEAST 7000 FEET. HAVE REVAMPED THE TUESDAY NIGHT THROUGH THURSDAY
FORECAST SIGNIFICANTLY AS A RESULT. BEYOND THAT AN UPPER LEVEL RIDGE
IS EXPECTED TO REBUILD OVER THE AREA FRIDAY INTO AT LEAST THE EARLY
PART OF THE WEEKEND. THIS RIDGE WILL NOT BE AS STRONG AS THE CURRENT
ONE THOUGH SO DRY WITH SUN...BUT NOT AS HOT. CERNIGLIA
&&
.AVIATION...MOIST SLY UPPER LEVEL FLOW WILL MAINTAIN RISK OF HIGH
BASED CONVECTIVE ACTIVITY THROUGH EARLY MON. GREATEST THREAT WILL
LIKELY BE OVERNIGHT TONIGHT. WILL HOLD OFF ON PUTTING INTO TAFS FOR
NOW UNTIL WE GET BETTER HANDLE ON TIMING AND OVERALL THREAT.
LOW STRATUS AND FOG IS LIMITED PRIMARILY TO THE COAST AND CHEHALIS
VALLEY THIS MORNING. SOME QUESTION ON WHETHER IT WILL BURN BACK TO
THE BEACHES LATER TODAY...IF IT DOES IT WILL BE LATE AND BRIEF AS
TRANSITION TO STRONGER SWLY PUSH WILL BE UNDERWAY THIS EVENING.
EXPECT STRATUS TO PUSH INLAND OVERNIGHT TONIGHT REACHING MOST
TERMINALS BY MID MORNING MON...ALBEIT RATHER LATE AT SOME. WE
WILL ALSO BE DEALING WITH MID-LEVEL DECK AS SHORT WAVE TROUGH
ROTATES NORTHWARD OVER THE AREA LATE TONIGHT. THIS HAS THE
POTENTIAL TO COMPLICATE THE PICTURE WITH NOCTURNAL UPPER LEVEL TSTMS
AND LOW LEVEL SWLY PUSH.
KSEA...PRIMARILY MID AND UPR LVL MOISTURE THROUGH TODAY...WITH
BETTER CHANCE OF HIGH BASED TSTMS LATER TONIGHT. STRATUS WILL LIKELY
REACH KSEA 13Z-15Z MON. WIND WILL BE DIFFICULT TODAY AS SURFACE
LAYER SLOSHES AROUND DUE TO LAST EVENINGS TSTMS. CURRENT SLY SHOULD
FLIP BACK TO NWLY 8-10KT BY 18Z AND STAY THERE UNTIL 03Z WHEN IT
WILL BACK TO SWLY 3-5KT OVERNIGHT. COLMAN
&&
.MARINE...EXPECT MODERATE WLY PUSH DOWN STRAIT THIS EVENING AS
THERMAL LOW-PRESSURE SHIFTS TO CENTRAL WASHINGTON. ALSO EXPECT A
RETURN TO SWLY NEAR SHORE COAST AND PUGET SOUND OVERNIGHT TONIGHT
AND MONDAY. IMPRESSIVE AUGUST SYSTEM APPROACHES MIDWEEK WITH GALES
LIKELY COAST AND POSSIBLE SMALL CRAFT INLAND WATERS. CURRENT PACKAGE
HANDLES THIS THREAT WELL AND NO SIGNIFICANT CHANGES IN MORNING
UPDATE NECESSARY.
&&
.FIRE WEATHER...HAVE ISSUED RED FLAG WARNING FOR MUCH OF WESTERN
WASHINGTON FOR THE ANTICIPATED RENEWAL OF LIGHTNING AS WE PROCEED
THROUGH THE AFTERNOON AND INTO THE EVENING. THE ONLY ZONES EXCLUDED
FROM THE WARNING ARE THE COAST...WEST SIDE OF THE OLYMPICS...AND
NORTH INTERIOR. ERCS (A MEASURE OF FUEL DRYNESS) REMAIN BELOW THE
90TH PERCENTILE IN THESE AREAS SO DO NOT MEET THE WARNING CRITERIA
FOR FUEL DRYNESS...THOUGH SCATTERED LIGHTNING IS EXPECTED THERE AS
WELL. MAY NEED TO EXTEND WARNING OUT IN TIME IF MODEL TRENDS
CONTINUE IN SLOWING DOWN THE END OF THE THUNDER THREAT. HANER
.HYDROLOGY...
AS STATED IN THE SHORT TERM DISCUSSION...A WET STORM SYSTEM FOR THIS
TIME OF THE YEAR IS EXPECTED TO PRODUCE SIGNIFICANT RAINFALL ON THE
SW FACING SLOPES OF THE OLYMPICS AND CASCADES IN PARTICULAR. THIS
SYSTEM WILL BE ALMOST SIMILAR TO WHAT ONE WOULD EXPECT IN AUTUMN.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED ON THE SW FACING
SLOPES OF THE OLYMPICS AND CASCADES TUE NIGHT. UP TO NEAR AN INCH
COULD FALL ON THE COAST DURING THE SAME TIME FRAME. ABOUT 0.25 TO
0.75 INCH OF RAIN IS EXPECTED ELSEWHERE.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...RED FLAG WARNING IN EFFECT FOR THE CASCADES.
RED FLAG WARNING FOR SCATTERED LIGHTING IN FIRE WEATHER ZONES
654...655...656...657...658...659...AND 661.
FIRE WEATHER WATCH IN FIRE WEATHER ZONE 662...
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
WEATHER.GOVIn the hours before
Local storm report, Aug 17, 1:06 PM PDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
106 PM PDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 10 SE BREMERTON 47.43N 122.57W
08/17/2008 M0.25 INCH KITSAP WA TRAINED SPOTTER
&&
CERNIGLIAThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:14 AM PDT | Small Craft Advisory | SEW | 48 hr | |
| Aug 17, 4:01 AM PDT | Red Flag Warning | SEW | Clallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 7 more | 43 hr |
| Aug 17, 8:16 AM PDT | Fire Weather Watch | SEW | 6 hr |
Nearby
Red Flag Warnings in Washington, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.